MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PLASTIPAK¿ LUER-LOK¿ SYRINGE; PISTON SYRINGE

BECTON DICKINSON, S.A. BD PLASTIPAK¿ LUER-LOK¿ SYRINGE; PISTON SYRINGE
Model Number 300613
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Initial reporter address 1: (b)(6).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd plastipak¿ luer-lok¿ syringe leaked past the stopper.The following information was provided by the initial reporter, translated from (b)(6) to english: when drawing propofol from a 20ml ampoule with a 20ml syringe, some of the drug ran down the plunger of the syringe.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes.D9: returned to manufacturer on: 06-jun-2022.H6: investigation summary one sample was provided to our quality team for investigation.Through visual inspection, a leakage past the stopper ribs was observed.The product was further inspected, there was no visible damage or other defect that could have contributed to the leakage and the stopper was verified to be properly assembled on to the plunger rod.A device history review was performed for the reported lot 1711310, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures, including leakage testing.Results were reviewed for the reported lot and no issues were identified.Based on our investigation, we cannot identify a definitive root cause at this time.
 
Event or Problem Description
It was reported that the bd plastipak¿ luer-lok¿ syringe leaked past the stopper.The following information was provided by the initial reporter, translated from french to english: when drawing propofol from a 20ml ampoule with a 20ml syringe, some of the drug ran down the plunger of the syringe.

Brand Name
BD PLASTIPAK¿ LUER-LOK¿ SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14564432
Report Number3003152976-2022-00239
Device Sequence Number5900971
Product Code FMF
UDI-Device Identifier30382903006138
UDI-Public30382903006138
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2022
Device Model Number300613
Device Catalogue Number300613
Device Lot Number1711310
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown